kelics 04/12/17
Last reply 3 months ago
Thinking of coming off the meds..

Hi folks i have PPMS, i have been on tecfidera for over 6 months (maybe 8) and take it twice a day, I did not have any side effects, and since starting taking them i think there was at least 2 episodes of mild progression. Tecfedira is a drug targeting RRMS, i have no idea why i was prescrived with this drug.

Soo im thinking of stopping it, however one of the neuros encouraged me not to stop taking it. I dunno what to do. Any advice ?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


sciencegeek
4 months ago

I would ask the neuro to expalin in more detail. The only drug shown to have an effect on PPMS is ocrelizumab (Ocrevus). Tecfidera was shown to have no effect in clinicl trials, so it seems very strange.

There may be a good reason, but the neuro needs to explain it so that you undersand why you are taking a drug that in itself carries risks like low white blood cell count and possibly even PML.


edmontonalberta
4 months ago

@kelics

I am with sciencegeek on this one. My Neurologist told me that ocrelizumab is the only drug that might help my PPMS. It has a 50% success ratio (whatever that means) but has not yet been approved for Canadians.

I am naturally suspicious so question everything. Might be best for you to research; then question your Neurologist’s recommendation.


kelics
4 months ago

I am doing my research, gathering bits an pieces before i see my neuro :).

Thanks you guys, ocrelizum was mentioned few times already , im going.to ask about this drug


cameron
4 months ago

Was there any doubt expressed about your diagnosis of PP rather than RR?


kimmbs46
3 months ago

I am on Ocrevus IV treatments firt treatment then the second 2 weeks later then only every 6 months. I have found this to stop my attacks( as I call them) and I have more energy . I take karate, I run and workout at the gym and play street hockey, so something must be working. I don’t think you should stop meds until you see your dr and ask for other options. I know I am 80% better on meds. Good luck to you. Stay active my friend


californiadreamin
3 months ago

Hi @kelics

The reason that most DMTs dont work with PPMS is that they generally work on the inflammatory part of the disease. Have you had a recent MRI and did it show enhancing regions? It is common for RRMS to have progression without a relapse contrary to what most people think. One thing to keep in mind is if you have PPMS and you come off the medicine it is unlikely you will be prescribed that again while you are classified that way.


nutshell88
3 months ago

Just make sure if you stop it not to take anything like interferon, Avonix sure you wouldnt they r rrms but just a reminder. Not sure if it would be safe to stop it suddenly.


potter
3 months ago

I am RRMS and just had my first relapse in 10 years. I have been on Tecfidera for 5, I asked my neuro if I need to change DMT’s he said no. He said I had a mild relapse, if I have 3 or 4 more in the next few months then we would talk about it. Potter


californiadreamin
3 months ago

@potter sorry you had a relapse 🙁 Been seeing you post since my wife was diagnosed now over a year ago and seeing the year go by with no relapses from you was such an encouragement! I think you follow OMS as well? 10 years is pretty good for a mild relapse. Wishing you all the best!


potter
3 months ago

Thanks californiadreamin, I am slowly getting through it. I still can’t take a shower or exercise yet. I tried exercising Tuesday and my right side of my body went numb again, I was better by the end of the day. My neuro had me come in immediately when it happened, he came in the office and said OH NO my miracle patient had a relapse. It usually takes me a year to get an appointment, I thought he would just give a prescription over the phone. He told me he wanted to see me because I have never called before so it must be serious. Potter

Post Comment

You must be logged in to reply to this topic.